Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 22, NWS Tulsa, OK

March 13, 2020Adair County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 13, 2020, 7:51 PM CDT for Adair County, Delaware County, Oklahoma. It took effect at Mar 14, 2020, 10:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 13, 2020, 7:51 PM CDT (00:51 UTC)
In effect from
Mar 14, 2020, 10:00 PM CDT
Expired
Mar 14, 2020, 9:01 AM CDT
In force
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Adair County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 14.32 ft at Mar 15, 2020, 4:00 AM CDT.

actionminormoderate5101503/1403/15
Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

873 
WGUS44 KTSA 140051
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
751 PM CDT Fri Mar 13 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-041-140851-
/O.NEW.KTSA.FL.W.0022.200315T0300Z-200315T2235Z/
/WTTO2.1.ER.200315T0300Z.200315T0600Z.200315T1635Z.NO/
751 PM CDT Fri Mar 13 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Watts
* from Saturday evening to Sunday afternoon, or until the warning is 
  cancelled.
* At  7:30 PM Friday, the stage was  3.53 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage late Saturday evening and continue to rise to near 14.4
  feet by Sunday before dawn . The river is expected to fall below 
  flood stage late Sunday morning.
* Impact...At 15.0 feet, minor flooding occurs from the Arkansas 
  border to near Fidler's Bend. Permanent campgrounds are affected. 
  Extreme turbulence makes the river unsafe for floating.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

OKC001-021-041-140851-
/O.NEW.KTSA.FL.W.0023.200315T1630Z-200316T0112Z/
/CWYO2.1.ER.200315T1630Z.200315T1800Z.200315T1912Z.NO/
751 PM CDT Fri Mar 13 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River at Chewey
* from Sunday morning to Sunday evening, or until the warning is 
  cancelled.
* At  7:15 PM Friday, the stage was  4.72 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River at Chewey is expected to rise above 
  flood stage late Sunday morning and continue to rise to near 12.1 
  feet by early Sunday afternoon. The river is expected to fall below
  flood stage early Sunday afternoon.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend
  to near Hanging Rock. Road access near the river to residential 
  homes southeast of Chewey Bridge may be compromised. Water begins 
  to impact 630 Road east of the Cherokee/Adair County line. Floating
  the river is too hazardous due to strong turbulence.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

OKC021-140851-
/O.NEW.KTSA.FL.W.0024.200315T1222Z-200317T0040Z/
/TALO2.1.ER.200315T1222Z.200316T0000Z.200316T1840Z.NO/
751 PM CDT Fri Mar 13 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Tahlequah
* from Sunday morning to Monday evening, or until the warning is 
  cancelled.
* At  7:30 PM Friday, the stage was  6.40 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage Sunday morning and continue to rise to near 13.2 
  feet by Sunday evening. The river is expected to fall below flood 
  stage early Monday afternoon.
* Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Access roads east of the Combs Bridge
  near Eagles Bluff may be threatened. Extreme turbulence makes the 
  river too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
2 follow-up statements
311 
WGUS84 KTSA 140829
FLSTSA
Flood Statement
National Weather Service Tulsa OK
329 AM CDT Sat Mar 14 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-041-141629-
/O.CON.KTSA.FL.W.0022.200315T0300Z-200315T2235Z/
/WTTO2.1.ER.200315T0300Z.200315T0600Z.200315T1635Z.NO/
329 AM CDT Sat Mar 14 2020

The Flood Warning continues for
  The Illinois River near Watts.
* from this evening to Sunday afternoon, or until the warning is 
  cancelled.
* At  2:30 AM Saturday, the stage was  3.56 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage tonight and continue to rise to near 14.4 feet by 
  Sunday before dawn. The river is expected to fall below flood stage
  late Sunday morning.
* Impact...At 15.0 feet, minor flooding occurs from the Arkansas 
  border to near Fidler's Bend. Permanent campgrounds are affected. 
  Extreme turbulence makes the river unsafe for floating.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

OKC001-021-041-141629-
/O.CON.KTSA.FL.W.0023.200315T1630Z-200316T0112Z/
/CWYO2.1.ER.200315T1630Z.200315T1800Z.200315T1912Z.NO/
329 AM CDT Sat Mar 14 2020

The Flood Warning continues for
  The Illinois River at Chewey.
* from Sunday morning to Sunday evening, or until the warning is 
  cancelled.
* At  3:15 AM Saturday, the stage was  4.71 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River at Chewey is expected to rise above 
  flood stage late Sunday morning and continue to rise to near 12.1 
  feet by early Sunday afternoon. The river is expected to fall below
  flood stage early Sunday afternoon.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend
  to near Hanging Rock. Road access near the river to residential 
  homes southeast of Chewey Bridge may be compromised. Water begins 
  to impact 630 Road east of the Cherokee/Adair County line. Floating
  the river is too hazardous due to strong turbulence.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

OKC021-141629-
/O.CON.KTSA.FL.W.0024.200315T1222Z-200317T0040Z/
/TALO2.1.ER.200315T1222Z.200316T0000Z.200316T1840Z.NO/
329 AM CDT Sat Mar 14 2020

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from Sunday morning to Monday evening, or until the warning is 
  cancelled.
* At  2:30 AM Saturday, the stage was  6.40 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage Sunday morning and continue to rise to near 13.2 
  feet by Sunday evening. The river is expected to fall below flood 
  stage early Monday afternoon.
* Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Access roads east of the Combs Bridge
  near Eagles Bluff may be threatened. Extreme turbulence makes the 
  river too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
662 
WGUS84 KTSA 141401
FLSTSA
Flood Statement
National Weather Service Tulsa OK
901 AM CDT Sat Mar 14 2020


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
OKC001-041-141431-
/O.CAN.KTSA.FL.W.0022.000000T0000Z-200315T2235Z/
/WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 AM CDT Sat Mar 14 2020

The Flood Warning is cancelled for
  The Illinois River near Watts.
* At 8:30 AM Saturday, the stage was  3.65 feet.
* Flood stage is 13.0 feet.
* Forecast...The Illinois River near Watts will crest below flood 
  stage at 10.3 feet Sunday morning.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:54 PM CDT, 57 minutes earlier.

Area forecast discussion, Mar 13, 6:54 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
654 PM CDT Fri Mar 13 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Rounds of showers with possible isolated thunder will continue to
spread across the CWA tonight and into Saturday ahead of a frontal
boundary forecast to push through the region Saturday. With the
rain showers...MVFR falling to LIFR/IFR conditions are expected to
over spread the CWA during the night from southwest to northeast.
During the day Saturday...rain showers and LIFR/IFR conditions
should continue ahead of the frontal boundary with mainly MVFR
conditions and north to northeast winds behind the boundary. This
boundary looks to move into Northeast Oklahoma during the morning
hours and into Northwest Arkansas for the afternoon. Will continue
with tempo groups for timing of potential showers and or storms.

&&

.PREV DISCUSSION... /Issued 326 PM CDT Fri Mar 13 2020/

DISCUSSION...
The large scale pattern over the Northern Hemisphere will not
change much at all during the next week. The net result will be
an unsettled pattern across the south central U.S. with periodic
chances of rain and thunderstorms. Heavy rainfall will become a
concern over the next several days, beginning with some potential
later tonight, and it appears possible severe weather chances may
ramp up some by late next week.

Presently a frontal boundary remains draped across central to
northeast Texas with a very dry low level airmass persisting
generally north of I-40. Broad warm conveyor belt east of
advancing shortwave in the desert southwest continues to bring
widespread showers across southeast OK while dry air still
winning out to the north. As warm advection regime strengthens
later tonight into Saturday as the shortwave opens up and
accelerates east, and this should result in showers spreading
more across northern areas with some potential for elevated
thunderstorms. An axis of relatively heavy rain amounts appears
likely overnight with amounts in the 1-2 inch range across east
central OK into northwest AR. This could result in minor flooding
at a few river points. Precip chances will decrease from the west
Saturday afternoon and evening.

Most of Sunday looks dry at this point but yet another wave will
be dropping south along east edge of pacific blocking high into
mean trough position along the west coast. Warm advection regime
will develop again by Sunday night into Monday and interact with
another frontal boundary forced south by northern stream energy,
again resulting in ramped up shower and isolated thunderstorm
chances Sunday night and Monday. The low will eventually begin to
move east mid to late week, with rain and thunderstorm chances
continuing until the low finally moves out into the plains. This
also may allow the warm sector to surge far enough north to offer
us our best chance of severe weather during the next week, likely
Thursday as it appears now.

Given the timing differences among operational models, will opt to
stick with the NBM, which captures the overall idea well enough.
Temperatures will remain fairly coll through most of the period,
but should trend upward later next week. Depending on the timing
of the late week system, either Thursday or Friday could end up
several degrees warmer than forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  56  41  56 / 100  90   0   0
FSM   45  58  46  60 /  80 100  50   0
MLC   48  65  46  60 /  90  90  30  10
BVO   42  52  38  53 / 100  80   0   0
FYV   43  56  41  57 /  90 100  40   0
BYV   40  50  38  52 /  90 100  40   0
MKO   45  57  43  57 / 100  90  10   0
MIO   41  51  39  54 / 100  90  10   0
F10   45  60  43  57 / 100  90  10   0
HHW   50  66  51  63 /  80  80  50  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Mar 13, 5:13 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 PM CDT Fri Mar 13 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 PM CDT Fri Mar 13 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly north of Interstate 40.
    ONSET...Late Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Several waves of showers are expected through the overnight
hours. Locally heavy rainfall will be possible, especially later
tonight across northeast Oklahoma into northwest Arkansas.
Isolated thunderstorms will be possible as well, but severe
weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through MONDAY...Thunderstorm Potential.
TUESDAY through THURSDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Areas of rain will be ongoing across eastern Oklahoma and
northwest Arkansas early Saturday, with precipitation tapering
off during the afternoon. While Sunday should remain mostly dry,
an active and wet pattern will set up for most of next week. There
will be near daily chances for showers and a few thunderstorms
for all or parts of the area, with the potential for strong to
severe storms late next week as an upper level system lifts into
the Plains.

The flood threat will increase through the week with some river
basins, especially the Illinois and Neosho, likely seeing
impacts.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:51 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware48 hr
Mar 13, 7:51 PM CDTRiver Flood WarningTSACherokee72 hr
Mar 13, 7:52 PM CDTRiver Flood AdvisoryTSACherokee, Delaware13 hr
Mar 14, 4:40 AM CDTAreal Flood AdvisoryTSAWashington110 min
Mar 14, 8:50 AM CDTRiver Flood WarningTSAOttawa35 hr
Mar 14, 9:08 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
Mar 14, 9:08 AM CDTRiver Flood AdvisoryTSACherokee36 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSAAdair, Delaware29 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware35 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSACherokee38 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.